MAUDE Adverse Event Report: RENISHAW MAYFIELD SARL NEUROMATE GEN III STEREOTACTIC SYSTEM

RENISHAW MAYFIELD SARL NEUROMATE GEN III STEREOTACTIC SYSTEM
Model Number NEUROMATE V1.5
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
During a surgery whilst the patient was under general anaesthetic.An inaccuracy of 2-3mm was observed.This inaccuracy is outside of the manufacturers specification.The cause of the inaccuracy has yet to be determined.In this instance the surgery was completed successfully and there were no health impacts to the patient.A possible impact of an inaccracy of this nature is that it could cause damage if unintended structure are passed through, and an incorrect part of the brain may be operated on if this situation was to reoccur under different circumstances.Although it it is unlikely that this issue could result in death or serious injury, there is a potential for such an outcome in the worst-case scenario.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A combination of factors may have contributed to the inaccuracies reported on the 4th of february.These are both robot and non-robot in origin.A shift in accuracy was seen for the registration modes.During the preventative maintenance for the robot, intrinsic was found to be within spec at a max error of 0.417 mm on the 5th of february.Also on the 5th of february, leksell framebased max error was within spec at a max error of 1.281 mm.On the 6th of february, crw framebased error was not within spec with a max error of 2.296 mm.Also on the 6th, nl error was within spec at a max error of 1.230 mm.With leksell, crw, and nl, the initial verification all showed a consistent shift to the left (when looking at the frame adapter from behind the triangular base) that was seen during the cases on the 4th of february but not to the extent of the overall inaccuracy.Given this, robot calibration/accuracy may have been a contributing factor in the case but the level of inaccuracy does not corelate to the shift in accuracy of the individual registration methods seen in the verification procedure.The robot shift in calibration may have been due to arm impact during a case, storage, and/or transport.No specific incident contributing to this has been reported to the field service engineer.For non-robot accuracy factors, the patient was in a lateral position for both cases, which can lead to difficult/uncommon frame position.Additionally, seegs tend to be more prone to inaccuracy given the longer trajectory lengths; small diameter, flexible electrodes; and no use of cannulas.No overall root cause has been confirmed for the level of inaccuracy seen.A change in accuracy of the device may have been a contributory factor, but is not the only cause of the overall inaccuracy.

Brand Name
NEUROMATE GEN III STEREOTACTIC SYSTEM
Common Device Name
NEUROMATE GEN III
Manufacturer (Section D)
RENISHAW MAYFIELD SARL
31 rue ampere, ,
chassieu, 69680
FR  69680
Manufacturer (Section G)
RENISHAW MAYFIELD SARL
31 rue ampere, ,
chassieu, 69680
FR   69680
Manufacturer Contact
ruth rusling
31 rue ampere, ,
chassieu, 69680
FR   69680
MDR Report Key21343785
Report Number3009108888-2025-00001
Device Sequence Number7854235
Product Code HAW
UDI-Device Identifier03662724000345
UDI-Public03662724000345
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K181706
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberNEUROMATE V1.5
Device Catalogue Number001.0050
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2025
Supplement Date Received by Manufacturer02/04/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown